- Dec 3, 2022
- Northern California
So to get it out of the way, yes I was sucked into the whole iodine hype for a bit and I became convinced that it would fix my health problems (mainly pcos adjacent hormonal imbalance). I ordered 2 bottles of Lugol's solution, a 2% and a 5%. I was taking a drop of the 2% every morning for a few days (2.5 mg per drop) and didn't notice much of a difference, except midday on the days I took it I would get almost hyperthyroid feelings. Like slightly increased heart rate, but nothing major. Well yesterday morning, I accidentally took a drop of the 5% instead of the 2%, meaning I got 6.25 mg of iodine. A couple hours later I suddenly got freezing cold hypo symptoms. My temps for the past few weeks had been hitting above 98.6 in the afternoons, but it was barely 97.0 after the 5% iodine. Since then I have been super hypo, with freezing cold hands and feet. I am so upset, I already have enough health problems and I feel like I have totally ruined my thyroid. Will this wear off? Either its the Wolff-Chaikov effect and my thyroid will return to normal, or I have somehow triggered autoimmune Hashimoto's with such a high dose.